MAUDE Adverse Event Report: BIOSENSE WEBSTER INC SOUNDSTAR ECO 8FG ULTRASOUND CATHETER, SOUNDSTAR ECO 8F ULTRASOUND CATHETER; CATHETER, ULTRASOUND, INTRAVASCULAR

BIOSENSE WEBSTER INC SOUNDSTAR ECO 8FG ULTRASOUND CATHETER, SOUNDSTAR ECO 8F ULTRASOUND CATHETER; CATHETER, ULTRASOUND, INTRAVASCULAR
Catalog Number 10439236
Medical Device Problem Code Patient Device Interaction Problem (4001)
Health Effect - Clinical Code Cardiac Perforation (2513)
Date of Event 12/12/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a patient underwent an atrial fibrillation ablation with a soundstar eco 8fg ultrasound catheter and the patient experienced cardiac perforation that required pericardiocentesis and surgical intervention.After sound merge was performed in left atrium using sound star eco catheter, brockenbrough was performed to approach the left atrium.After pre la (left atrium) mapping was performed by octaray, rpv (right pulmonary vein) ablation was about to be attempted using smart touch sf catheter under cs1-2 pacing.But blood pressure was found to be decreased just before the ablation start.The sound star eco catheter was inserted in right ventricle, left ventricular short axis view was drawn, and pericardial fluid was observed.After vasopressor was administered, the vital was improved, and the rpv ablation was started at the physician¿s discretion.After ablating the entire circumference of the rpv, when the lpv (left pulmonary vein) was ablated at three points, the blood pressure dropped and pericardial fluid increased, so emergent pericardial drainage was performed.At that point, the ablation was terminated.The patient's blood pressure rose transiently, but the vital could not be maintained unless pericardial fluid was continuously drained with a syringe.It was found that the blood that could be drained was arterial blood according to the result of the blood gas measurement.Hokkaido kitami hospital cardiac surgery department was consulted and the patient was transferred.The patient was transferred while the sound star eco catheter was left inside the cardiac cavity.The length of hospital stay was extended.During open heart surgery, the tip of the soundstar was reported to be exposed through the left ventricular free wall, so it is thought that there was a perforation in the left ventricular free wall.The catheter did not have any physical damage, exposed wires, or detachment of any component.
 
Additional Manufacturer Narrative
An analysis of the product could not be performed since a physical sample was not received for evaluation.A manufacturing record evaluation was performed for the finished device number lot g9414816 and no internal action related to the complaint was found during the review.As part of our company quality system process, all devices are manufactured, inspected, and distributed to approved specifications.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by biosense webster, inc., or its employees that the report constitutes an admission that the product, biosense webster, inc.Or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Manufacturer's reference number: (b)(4).
 
Additional Manufacturer Narrative
On 14-jan-2025, bwi received additional information regarding the event.No error messages were observed on biosense webster equipment during the procedure.No detachment of any component or physical damage on the catheter.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's reference number: (b)(4).

Brand Name
SOUNDSTAR ECO 8FG ULTRASOUND CATHETER, SOUNDSTAR ECO 8F ULTRASOUND CATHETER
Common Device Name
CATHETER, ULTRASOUND, INTRAVASCULAR
Manufacturer (Section D)
BIOSENSE WEBSTER INC
31 technology drive, suite 200
irvine CA 92618
Manufacturer (Section G)
SIEMENS LTD. SEOUL
venture bldg 2, office 112 601
pohang technopark, jigok-dong
gyeongbuk 790-8 34
KS   790-834
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
3035526892
MDR Report Key21117167
Report Number2029046-2025-00094
Device Sequence Number7539128
Product Code OBJ
UDI-Device Identifier10846835008869
UDI-Public(01)10846835008869(17)250802(10)G9414816
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K140318
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/09/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/02/2025
Device Catalogue Number10439236
Device Lot NumberG9414816
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/12/2024
Supplement Date Received by Manufacturer01/14/2025
Initial Report FDA Received Date01/09/2025
Supplement Report FDA Received Date02/06/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured08/03/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
OCTA,LNG,48P,3-3-3-3-3,D-CURVE; RF_NEEDLE; THMCL SMTCH SF BID, TC, D-F; UNK_VASOPRESSOR
Outcome Attributed to Adverse Event Required Intervention; Life Threatening; Hospitalization;
Patient Age61 YR
Patient SexFemale
Patient Weight50 KG
Patient EthnicityNon Hispanic
Patient RaceAsian